# SDR 98ZZZX4823

- Difficulty date: June 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N21620
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0562
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Gear
- Part number: 20810018
- Condition: Failed
- Location: Mlg
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAIN LANDING GEARS FAILED TO EXTEND.  FROM CHASE PLANE, OBSERVED NOSE GEAR WOULD RETRACT AND EXTEND.  THE MAINS WOULD NOT MOVE, AND THE AIRCRAFT WAS LANDING WITH BOTH MAINS IN TRAIL.  HOISTING THE AIRCRAFT, FOUND RT MAIN WAS EASILY MOVED TO THE DOWN POSITION.  IT TOOK SEVERAL BACK AND FORTH MOVEMENTS TO GET THE LT HAND GEAR DOWN.  ON INSPECTION, FOUND BOTH SECTOR GEAR BOLTS SHEARED.  ONE TOOTH FROM THE LT HAND PINION GEAR WAS LYING IN THE BELLY.  SUBMITTER BELIEVES THE SEQUENCE OF FAILURE WAS THAT A TOOTH BROKE OFF THE PINION GEAR AND JAMMED THE MAIN GEARS.  ON LANDING, THE SECTOR BOLTS FAILED FROM THE WEIGHT OF THE AIRCRAFT FORCING THE GEARS UP.
